MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was noted that patient experienced vessel dissection.The target lesion was located in the calcified left main proximal to left anterior descending artery.A 6mmx3.00mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the balloon was not able to cross and the shaft was bent approximately 9 inches from the hub.Several unspecified balloon devices were also used.Then, a 6f guidezilla ii was advanced using a 2.5x12mm nc quantum through the left main.The balloon was then removed and another 6mmx3.00mm wolverine coronary cutting balloon was advanced without difficulty.However, it was noted that some dissection occurred.Consequently, the dissection was stented with a 3.5x16mm synergy and ballooned with 3.25 nc to post dilate.No further patient complications were reported and the patient was fine post procedure.
 
Event or Problem Description
It was noted that patient experienced vessel dissection.The target lesion was located in the calcified left main proximal to left anterior descending artery.A 6mmx3.00mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the balloon was not able to cross and the shaft was bent approximately 9 inches from the hub.Several unspecified balloon devices were also used.Then, a 6f guidezilla ii was advanced using a 2.5x12mm nc quantum through the left main.The balloon was then removed and another 6mmx3.00mm wolverine coronary cutting balloon was advanced without difficulty.However, it was noted that some dissection occurred.Consequently, the dissection was stented with a 3.5x16mm synergy and ballooned with 3.25 nc to post dilate.No further patient complications were reported and the patient was fine post procedure.It was further reported the patient was stable post procedure.In the physician opinion the cause of dissection may have been due to the calcified lesion or the inflatable devices.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9446899
Report Number2134265-2019-15266
Device Sequence Number2243144
Product Code NWX
UDI-Device Identifier08714729888178
UDI-Public08714729888178
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0023928547
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: GUIDEZILLA; CATHETER: GUIDEZILLA; DILATATION CATHETER: NC QUANTUM; DILATATION CATHETER: NC QUANTUM
Outcome Attributed to Adverse Event Required Intervention;